Tennessee, 2011Hail and Damaging Winds in Tennessee, May 25 to 26, 2011
May 25 to 26, 2011 · NWS OHX · 49 events in 20 counties and zones
Severe thunderstorms occurred across multiple Middle Tennessee counties during the evening hours on Wednesday, July 25th. This resulted in thunderstorm wind damage, large hail, and even some funnel cloud events.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $528,000
- Crop damage
- None recorded
- Events
- 49
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms occurred across multiple Middle Tennessee counties during the evening hours on Wednesday, July 25th. This resulted in thunderstorm wind damage, large hail, and even some funnel cloud events. A person was also struck by lightning in Lawrence County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 25, 7:12 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, May 25, 7:12 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
812 PM CDT WED MAY 25 2011
.DISCUSSION...LINE OF SEVERE TSTMS APPROACHES THE TENNESSEE RIVER...
SHOULD ENTER STEWART COUNTY AROUND 830 PM AND BENTON COUNTY AROUND
9 PM. LINE APPEARS TO HAVE WEAKENED A BIT AS IT MOVED INTO WEST TENNESSEE.
SPC HAS ALSO DOWNGRADED THE HIGH RISK AREA TO MODERATE RISK.
LATEST OHX SOUNDING SHOWS A BIT OF DRY AIR AROUND 700MB AND
A BIT OF AN INVERSION. THIS WOULD BE A NEGATIVE FACTOR TAMPING
DOWN THE SEVERE THREAT. CURRENT MOVEMENT WOULD BRING THE MAIN LINE INTO
DAVIDSON COUNTY AROUND 1030-1100 PM. WE EXPECT THIS LINE TO WEAKEN
FURTHER AS IT MOVES EASTWARD INTO THE PLATEAU LATE TONIGHT.
CURRENT PACKAGE LOOKS GOOD AND DO NOT ANTICIPATE CHANGES.
&&
.PREV DISCUSSION... /ISSUED 738 PM CDT WED MAY 25 2011/
MESOSCALE UPDATE...EVENING SOUNDING FROM OHX IS IN, AND SHOWS AN
UNSTABLE, SHEARED, BUT SLIGHTLY DRY PRE-STORM ENVIRONMENT IN
PLACE. LIFTED INDEX IS STILL -6.9, BUT CAPE HAS DROPPED TO 2296
J/KG, AND K-INDEX IS 23. HELICITY IN THE 0-3 KM LAYER HAS
INCREASED TO 387. A COUPLE OF FEATURES, HOWEVER, STAND OUT THAT
MAY INHIBIT CONVECTION OVER MIDDLE TENNESSEE. FIRST, A SIZABLE
CAP EXISTS BETWEEN ABOUT 820 MB AND 700 MB. SECOND, THE LCL IS
NEARLY 4.8 KFT, INDICATING A DRY LOW-LEVEL ENVIRONMENT. STILL,
FULLY EXPECT LINE OF CONVECTION CURRENTLY OVER WEST TENNESSEE TO
PROGRESS DEEP INTO THE MID STATE, AND AM ALSO KEEPING AN EYE OUT
FOR CELL DEVELOPMENT AHEAD OF THE MAIN SQUALL LINE.
PREV DISCUSSION... /ISSUED 605 PM CDT WED MAY 25 2011/
AVIATION...BNA/CSV...MAJOR WEATHER SYSTEM APPROACHING THE
MISSISSIPPI RIVER AT THIS MOMENT, WITH MIDDLE TENNESSEE UNDER THE
GUN LATER THIS EVENING AND OVERNIGHT. LINE OF CONVECTION (OR
DISCREET SUPERCELLS) WILL LIKELY REACH BNA AROUND 06Z, AND CSV
AROUND 12Z, AND HAVE INCLUDED TEMPO PERIODS BUILT AROUND THESE
TIMES. WINDS WILL REMAIN GUSTY OVERNIGHT AS THE SURFACE PRESSURE
GRADIENT INCREASES, AND WIND GUSTS ARE EXPECTED TO INCREASE
DRAMATICALLY UNDERNEATH THUNDERSTORMS AS 850 WINDS WILL INCREASE
TO AROUND 50 KTS AHEAD OF THE CONVECTION.
PREV DISCUSSION... /ISSUED 322 PM CDT WED MAY 25 2011/
DISCUSSION...
AT MID AFTERNOON...TEMPS HAVE WARMED INTO THE MID 80S OVER W HALF
AND GENERALLY LOWER 80S E...WITH DEW POINTS IN THE MID TO UPPER
60S. SPC MESOANALYSIS SITE SHOWED SURFACE BASED CAPES HAVE RISEN
TO ABOVE 3000 JOULES PER KG OVER THE W THIRD OF OUR CWA...WITH MOST OF
THE HELICITY CONCENTRATED IN LOWEST 1 KM OF ATMOSPHERE...WHICH IS
ESPECIALLY GOOD FOR GENERATION OF TORNADIC STORMS.
ISOLATED STORMS HAD DEVELOPED NEAR AND OR JUST W OF THE TN RIVER IN
AN AREA OF MAXIMUM PRECIP EFFICIENCY AND PW VALUES. TORNADO WATCHES
WERE ISSUED EARLIER FOR AREAS JUST N OF...AND JUST W OF OUR CWA.
CONTINUED CONVECTIVE DEVELOPMENT IS EXPECTED THROUGH THE REST OF THE
AFTERNOON AND EVENING HOURS. I WOULD EXPECT THAT A WATCH WILL BE
ISSUED IN THE NEXT COUPLE OF HOURS THAT WILL INCLUDE AREAS OF WEST
MIDDLE TN. WE WILL SEE.
MESOSCALE MODELS INDICATE A ROUND OF SEVERE WEATHER WILL MOVE ACROSS
THE W AND CENTRAL PORTIONS OF OUR CWA BY ABOUT MIDNIGHT...THEN
WEAKEN AND CONTINUE MOVING E INTO THE CUMBERLAND PLATEAU AREA.
THEN PERHAPS ANOTHER ROUND OF POTENTIAL SEVERE STORMS OVER THE
AREA ON THU.
A COLD FRONT WILL MOVE INTO THE W PART OF OUR AREA EARLY THU
AFTERNOON...AND THEN TO THE CUMBERLAND PLATEAU AREA THU NIGHT...
WHICH WILL BRING AN END TO ANY THREAT OF SEVERE WEATHER.
OTHER THAN A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IN THE E
SECTION EARLY IN THE DAY ON FRI...WEAK HIGH PRESSURE MOVING INTO THE
AREA WILL RESULT IN DRY WEATHER ACROSS THE AREA BY FRI AFTERNOON.
RETURN FLOW AROUND THE HIGH FRI NIGHT INTO SAT MORNING...ALONG WITH
A WARM FRONT MOVING N ACROSS THE AREA WILL RESULT IN A LOW CHANCE OF
SHOWERS AND THUNDERSTORMS. OTHERWISE...BUILDING HIGH PRESSURE OVER
THE SE...AND RIDGING DEVELOPING ALOFT WILL PROVIDE NOT ONLY A DRY
WEEKEND WITH RATHER WARM TEMPERATURES...BUT DRY WEATHER AND WARM
TEMPERATURES CONTINUING INTO THE MIDDLE OF NEXT WEEK.
A WEAK COLD FRONT MAY MOVE ACROSS THE AREA ON WED...BUT WITH HIGH
PRESSURE CONTINUING BOTH AT THE SURFACE AND ALOFT...IT LOOKS LIKE IT
WILL ONLY BE A WIND SHIFT LINE AT BEST. BUT THERE MAY BE ENOUGH
MOISTURE ASSOCIATED WITH IT TO GENERATE A FEW SHOWERS AND
THUNDERSTORMS OVER THE ELEVATED TERRAIN OF THE CUMBERLAND PLATEAU.
&&
.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE 68 78 56 76 / 70 70 30 10
CLARKSVILLE 67 75 53 77 / 80 60 20 10
CROSSVILLE 67 76 56 74 / 40 70 60 20
COLUMBIA 68 77 56 77 / 70 70 30 10
LAWRENCEBURG 68 81 57 78 / 60 70 30 10
WAVERLY 67 76 54 77 / 80 60 20 10
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
JLM
Hazardous weather outlook, May 25, 7:32 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
832 PM CDT WED MAY 25 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-270145-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
832 PM CDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS WESTERN TWO THIRDS
OF MIDDLE TENNESSEE. THIS INCLUDES NASHVILLE, COLUMBIA,
CLARKSVILLE, DOVER, AND CAMDEN. THERE IS A SLIGHT RISK OF SEVERE
STORMS ACROSS THE EASTERN ONE THIRD OF THE MID STATE, INCLUDING
COOKEVILLE, CROSSVILLE AND MANCHESTER IN THE CUMBERLAND PLATEAU.
THE SEVERE THREAT WILL BE MAINLY LARGE HAIL, POWERFUL WINDS, AND
ISOLATED TORNADOES. THE THUNDERSTORMS WILL MOVE EASTWARD ACROSS
THE MID STATE THROUGHOUT THE EVENING AND OVERNIGHT. THE STORMS
WILL WEAKEN SLIGHTLY, BUT MAY STILL POSE A SIGNIFICANT SEVERE
WEATHER THREAT ACROSS THE ENTIRE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. SCATTERED
THUNDERSTORMS COULD FLARE UP AGAIN ON THURSDAY, MAINLY EAST OF
INTERSTATE 65. LOCALLY DAMAGING WIND GUSTS AND HAIL ARE THE MAIN
CONCERNS.
.SPOTTER INFORMATION STATEMENT...
REPORTS FROM TRAINED WEATHER SPOTTERS WILL LIKELY BE NEEDED.
SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN
JLM
Event by event
41 thunderstorm wind, 4 hail, 3 funnel cloud, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Stewart
- When
- May 25, 8:20 PM CST
- Where
- Stewart County, 3.61 mi WNW of Model
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Park/Forest Service
- Coordinates
- 36.668, -88.031
Significant tree damage reported on Rushing Creek Road in the Land between the Lakes National Recreation Area.
Thunderstorm Wind, Benton
- When
- May 25, 8:30 PM CST
- Where
- Benton County, 0.56 mi W of Big Sandy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Post Office
- Coordinates
- 36.230, -88.090
Several trees were blown down including one on a house. Specific details concerning any damage caused to the house and associated repair costs were unknown.
Thunderstorm Wind, Humphreys
- When
- May 25, 9:00 PM CST
- Where
- Humphreys County, 0.89 mi SW of Mc Ewen
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Public
- Coordinates
- 36.110, -87.640
Several trees were downed across the county.
Thunderstorm Wind, Stewart
- When
- May 25, 9:00 PM CST
- Where
- Stewart County, 1.49 mi SSE of Cumberland City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.380, -87.640
Several trees were reported downed.
Thunderstorm Wind, Perry
- When
- May 25, 9:03 PM CST
- Where
- Perry County, 2.63 mi ENE of Pine View
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.750, -87.890
Several trees and power lines were blown down across northern portions of the county.
Hail, Stewart
- When
- May 25, 9:04 PM CST
- Where
- Stewart County, Bumpus Mills
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 36.600, -87.820
Thunderstorm Wind, Dickson
- When
- May 25, 9:20 PM CST
- Where
- Dickson County, 1.62 mi SSW of Dickson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 36.058, -87.391
Several trees were reported downed in Dickson.
Thunderstorm Wind, Montgomery
- When
- May 25, 9:20 PM CST
- Where
- Montgomery County, 2.07 mi N of Clarksville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.560, -87.350
Trees were reported downed across the county.
Thunderstorm Wind, Cheatham
- When
- May 25, 9:29 PM CST
- Where
- Cheatham County, 0.76 mi NNE of Poplar Ridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.390, -87.114
Multiple trees were downed and also snapped on Mosley Ferry Road.
Thunderstorm Wind, Dickson
- When
- May 25, 9:35 PM CST
- Where
- Dickson County, 1.12 mi W of Charlotte
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.180, -87.350
A few trees were reported downed.
Thunderstorm Wind, Cheatham
- When
- May 25, 9:40 PM CST
- Where
- Cheatham County, 0.56 mi E of Ashland City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.280, -87.060
Several trees were downed just north of Ashland City.
Thunderstorm Wind, Robertson
- When
- May 25, 9:45 PM CST
- Where
- Robertson County, Springfield
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.500, -86.880
Several trees were downed in Springfield.
Thunderstorm Wind, Maury
- When
- May 25, 9:45 PM CST
- Where
- Maury County, 0.96 mi SSE of Westwood
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 35.588, -87.071
Multiple trees were uprooted with two houses having trees on them near Hidden Lake Circle. Specific details concerning any damage to the two houses along with any associated damage cost were unknown.
Thunderstorm Wind, Hickman
- When
- May 25, 9:50 PM CST
- Where
- Hickman County, Centerville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.780, -87.470
Several trees were reported downed in Centerville.
Thunderstorm Wind, Sumner
- When
- May 25, 9:55 PM CST
- Where
- Sumner County, 0.69 mi N of Pleasant Vly
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 36.510, -86.620
Several trees were downed on State Route 25.
Funnel Cloud, Sumner
- When
- May 25, 10:12 PM CST
- Where
- Sumner County, 0.69 mi N of Portland
- Reported by
- Law Enforcement
- Coordinates
- 36.590, -86.520
A funnel cloud was reported just east of Portland by EMS personnel.
Thunderstorm Wind, Lewis
- When
- May 25, 10:15 PM CST
- Where
- Lewis County, 1.49 mi SSW of Blondy
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Amateur Radio
- Coordinates
- 35.550, -87.540
Trees were downed on cars and resulted in power outages on Howard Switch Road. Specific details concerning any damage to the cars were unknown.
Thunderstorm Wind, Hickman
- When
- May 25, 10:17 PM CST
- Where
- Hickman County, 0.89 mi NW of Farmers Exchange
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.660, -87.680
Several trees were blown down on Cane Creek Rd near Pleasantville.
Thunderstorm Wind, Sumner
- When
- May 25, 10:20 PM CST
- Where
- Sumner County, 0.24 mi E of Portland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Amateur Radio
- Coordinates
- 36.580, -86.516
Trees were downed on power lines in Portland. Specific details concerning if the trees falling on the power lines caused any damage were unknown.
Thunderstorm Wind, Lawrence
- When
- May 25, 10:20 PM CST
- Where
- Lawrence County, 2.6 mi E of Spring Creek
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.220, -87.404
A roof was blown off a home in the Gandy Community.
Hail, Lawrence
- When
- May 25, 10:22 PM CST
- Where
- Lawrence County, 0.56 mi W of Lawrenceburg
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -87.340
Thunderstorm Wind, Lawrence
- When
- May 25, 10:25 PM CST
- Where
- Lawrence County, Henryville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.400, -87.400
A tree was downed on a house. Specific details concerning any damage that occurred to the home were unknown.
Thunderstorm Wind, Lawrence
- When
- May 25, 10:25 PM CST
- Where
- Lawrence County, 1.21 mi ESE of Gaitherville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.243, -87.350
Several trees were downed blocking U.S. Highway 64 West.
Thunderstorm Wind, Sumner
- When
- May 25, 10:30 PM CST
- Where
- Sumner County, 1.31 mi ENE of Hendersonville
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 36.290, -86.600
Thunderstorm Wind, Lawrence
- When
- May 25, 10:30 PM CST
- Where
- Lawrence County, 1.69 mi E of Lawrenceburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -87.300
A few power poles were reported downed just east of Lawrenceburg.
Thunderstorm Wind, Sumner
- When
- May 25, 10:30 PM CST
- Where
- Sumner County, 1.31 mi ENE of Hendersonville
- Measured
- 58 kt (67 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.290, -86.600
Trees were downed and the doors were blown in on a commercial building. Specific details on how large the doors were and associated repair costs were unknown.
Thunderstorm Wind, Maury
- When
- May 25, 10:35 PM CST
- Where
- Maury County, 0.32 mi NW of Ridley
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.553, -87.204
Several trees were downed blocking U.S. Highway 43 just south of the Maury County Airport.
Thunderstorm Wind, Lawrence
- When
- May 25, 10:40 PM CST
- Where
- Lawrence County, 1.32 mi ENE of Long Branch
- Measured
- 73 kt (84 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Emergency Manager
- Coordinates
- 35.180, -87.410
A mobile home was turned over and a person was trapped inside. Specific details concerning if the mobile home received any damage and if the person inside received any injuries were unknown.
Thunderstorm Wind, Giles
- When
- May 25, 10:44 PM CST
- Where
- Giles County, 0.69 mi N of Marbuts
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 35.040, -87.170
Several trees were downed.
Thunderstorm Wind, Maury
- When
- May 25, 10:45 PM CST
- Where
- Maury County, Columbia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 35.620, -87.050
A few trees were downed on a carport near the intersection of U.S. Highway 91 and U.S. Highway 31. Specific details concerning any damage to the carport and associated damage costs were unknown.
Thunderstorm Wind, Sumner
- When
- May 25, 10:50 PM CST to 10:55 PM CST
- Where
- Sumner County, 1.38 mi S of Gallatin
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.380, -86.450
Six to ten roads across the county were closed due to trees and power lines being downed on them.
Thunderstorm Wind, Giles
- When
- May 25, 10:56 PM CST
- Where
- Giles County, 0.56 mi E of Waco
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.380, -87.010
Several trees were downed.
Funnel Cloud, Williamson
- When
- May 25, 11:00 PM CST
- Where
- Williamson County, 1.32 mi WNW of Mudsink
- Reported by
- Amateur Radio
- Coordinates
- 35.930, -86.840
A funnel cloud was reported in Franklin.
Thunderstorm Wind, Lawrence
- When
- May 25, 11:00 PM CST
- Where
- Lawrence County, 0.47 mi SW of Lawrenceburg Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 35.224, -87.255
A tree was downed on a house in the New Prospect Community. Specific details on if this caused any damage to the house and assocaited repair costs were unknown.
Thunderstorm Wind, Giles
- When
- May 25, 11:01 PM CST
- Where
- Giles County, 0.69 mi N of Elkton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.060, -86.900
Numerous trees were downed.
Hail, Rutherford
- When
- May 25, 11:20 PM CST
- Where
- Rutherford County, 0.56 mi E of Smyrna
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.980, -86.520
Thunderstorm Wind, Wilson
- When
- May 25, 11:20 PM CST
- Where
- Wilson County, 2.82 mi NNE of Suggs Creek
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 36.160, -86.490
Several trees were downed in the Providence Community.
Hail, Bedford
- When
- May 25, 11:25 PM CST
- Where
- Bedford County, 1.32 mi ENE of Shelbyville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.490, -86.450
Thunderstorm Wind, Rutherford
- When
- May 25, 11:25 PM CST
- Where
- Rutherford County, 1.44 mi S of Sandhill
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 36.009, -86.549
Several trees and power lines were downed between Smyrna and La Vergne.
Thunderstorm Wind, Rutherford
- When
- May 25, 11:25 PM CST
- Where
- Rutherford County, 0.92 mi W of Royer Estates
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.821, -86.346
A house received damage and the residents were trapped inside. Specific details concerning what type of damage, associated repair costs, and if the residents received any injuries as a result were unknown.
Funnel Cloud, Rutherford
- When
- May 25, 11:30 PM CST
- Where
- Rutherford County, 1.68 mi E of Murfreesboro
- Reported by
- Law Enforcement
- Coordinates
- 35.850, -86.390
Thunderstorm Wind, Rutherford
- When
- May 25, 11:30 PM CST
- Where
- Rutherford County, 1.68 mi E of Murfreesboro
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Public
- Coordinates
- 35.850, -86.390
Thunderstorm Wind, Lawrence
- When
- May 25, 11:30 PM CST
- Where
- Lawrence County, 0.56 mi W of Lawrenceburg
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -87.340
State Route 20 in northern part of county was temporarily closed as a large tree fell on a power line, blocking the road.
Thunderstorm Wind, Wilson
- When
- May 25, 11:31 PM CST
- Where
- Wilson County, 1.38 mi N of Horn Spgs
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- NWS Employee
- Coordinates
- 36.250, -86.370
Thunderstorm Wind, Rutherford
- When
- May 25, 11:31 PM CST
- Where
- Rutherford County, 1.23 mi ESE of Blackman
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.875, -86.499
A large tree was downed near the intersection of Burnt Knob Road and Blackman Road.
Lightning, Lawrence
- When
- May 25, 11:36 PM CST
- Where
- Lawrence County, 0.56 mi W of Lawrenceburg
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 35.250, -87.340
A county EMS employee was struck by lightning. Specific details concerning final condition of the employee who was struck, what type of injuries were received, and any associated medical cost were unknown.
Thunderstorm Wind, Coffee
- When
- May 25, 11:45 PM CST
- Where
- Coffee County, 0.92 mi NE of Fredonia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.538, -86.107
A few trees were downed across Fredonia Road.
Thunderstorm Wind, Cannon
- When
- May 25, 11:49 PM CST
- Where
- Cannon County, 0.89 mi SE of Woodbury
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Law Enforcement
- Coordinates
- 35.820, -86.070
Numerous trees were blown down including one on a house and two on cars. Specific details concerning damage to the house and the two cars, along with the associated repair costs, were unknown.
Thunderstorm Wind, Wilson
- When
- May 26, 11:20 PM CST
- Where
- Wilson County, 1.67 mi NNW of Gladeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 36.142, -86.433
Telephone poles and power lines were downed at 2850 Posey Hill Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 25, 201120 injured · $4.0 million · EF2 · 23 events
- Tornadoes and Hail in Missouri, May 25, 20112 injured · $1.2 million · EF3 · 29 events
- Tornadoes and Flash Flooding in Ohio, May 25 to 27, 2011$90 million · EF1 · 115 events
- Tornadoes and Hail in Illinois, May 25, 2011$5.7 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Illinois, May 25, 2011$1.5 million · EF2 · 63 events
- Tornadoes and Damaging Winds in Alabama, May 25, 20111 injured · $962,000 · EF2 · 31 events
- Tornadoes and Damaging Winds in Indiana, May 25, 20111 injured · $500,000 · EF2 · 17 events
- Tornadoes and Hail in Ohio, May 25 to 26, 20112 injured · $530,000 · EF1 · 79 events
- Tornadoes in California, May 25, 2011$870,000 · EF2 · 3 events
- Tornadoes and Hail in Indiana, May 25, 2011$330,000 · EF2 · 14 events
- Tornado and Hail in Arkansas, May 25, 2011$260,000 · EF2 · 5 events
- Tornadoes and Hail in Kentucky, May 25, 2011$2.3 million · EF0 · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313055, 313057, 310456, 311005, 313033, 317685, 310460, 310484, 313019, 311004, 310978, 311052, 313013, 311054, 311050, 307473, 311104, 313045, 311070, 312571, 306907, 312547, 312554, 310981, 311065, 312564, 312561, 311027, 313023, 312649, 313011, 313031, 307474, 312626, 313032, 306909, 313012, 306908, 312651, 313651, and more.